# SDR CA051011008

- Difficulty date: October 7, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 13,487 hours
- Engine: Pwa JT15D4
- System (JASC): 2720 · Rudder Control System
- Part: Support Bracket
- Condition: Cracked
- Location: Rudder
- Part time: 14,079 hours, 14,138 cycles
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THAT WHEN BRAKES WERE APPLIED FROM CAPTS POSITION, THE CO-PILOTS INSTRUMENTS LIGHTS WOULD GO OUT.  MAINTENANCE WAS ABLE TO DUPLICATE THE SNAG.  INVESTIGATION REVEALED CAPTS RUDDER SUPPORT BRACKET CRACKED AND BROKEN AT TOP AND BOTTOM ATTACH CHANNELS.  THREE CHANNELS BEING REPLACED (P/N'S 5565609-6, 5565609-7, 5565609-14).  CO-PILOTS LIGHTS AFFECTED DUE TO THE POSITIONING OF A RHEOSTAT LOCATED IMMEDIATELY ABOVE RUDDER SUPPORT.  WHEN BRAKES WERE APPLIED, FLEXING IN THE SUPPORT ALLOWED IT TO COME INTO CONTACT WITH THE RHEOSTAT.  A FLEET WIDE CAMPAIGN WAS CARRIED OUT WITH NO OTHER DEFECTS OF THIS TYPE NOTED
